Alert archive / California / Excessive Heat Warnings in 2007
Excessive Heat Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this excessive heat warning at Sep 1, 2007, 3:25 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Sep 2, 2007, 10:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2007, 3:25 AM PDT (10:25 UTC)
- In effect from
- Sep 2, 2007, 10:00 AM PDT
- Expired
- Sep 2, 2007, 7:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2502 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this excessive heat warning went out at Aug 31, 9:45 PM PDT, 5 hours 40 minutes earlier.
Area forecast discussion, Aug 31, 9:45 PM PDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 945 PM PDT FRI AUG 31 2007 .SYNOPSIS... STRONG HIGH PRESSURE ALOFT WILL BRING HOT WEATHER THROUGH THE LABOR DAY WEEKEND. HEAT WARNINGS ARE IN EFFECT FOR SOME AREAS. MOISTURE AND INSTABILITY WILL BRING MORE AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...SOME WITH HEAVY RAINFALL AND LOCAL FLOODING. COOLER AND LESS HUMID WEATHER IS EXPECTED THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THUNDERSTORMS PUMMELED THE REGION TODAY. A STRONG STORM HIT LAKE ELSINORE WITH DOWNED POWER LINES REPORTED. TORRENTIAL RAINS ON I-10 THROUGH THE SAN GORGONIO PASS IN RIVERSIDE COUNTY RESULTED IN TRAFFIC ACCIDENTS. FLOODING AND MINOR ROCK AND MUDSLIDES OCCURRED IN THE SAN BERNARDINO COUNTY MTNS NEAR WRIGHTWOOD...AND ALSO IN THE HIGH DESERTS NEAR PHELAN. THE OTHER BIG STORY WAS THE OPPRESSIVE HEAT. TEMPS SOARED ABOVE 100 AGAIN IN THE VALLEYS AND FOOTHILLS...AND ABOVE 110 IN THE LOWER DESERTS. EXPECT A REPEAT PERFORMANCE SATURDAY AND SUNDAY AS THE STAGNANT UPPER HIGH OVER THE SOUTHWESTERN STATES CONTINUES TO DOMINATE. AN EXCESSIVE HEAT WARNING IS ALREADY IN PLACE FOR SATURDAY...AND WILL LIKELY BE ISSUED AGAIN FOR SUNDAY. OVERNIGHT LOWS WILL BE NONE TOO LOW EITHER WITH MINIMUMS IN THE LOW 70S IN A LOT OF VALLEY LOCATIONS. DAYTIME HEATING WILL TRIGGER MORE SCATTERED THUNDERSTORMS OVER THE MOUNTAINS...SOME OF WHICH WILL DRIFT OVER THE VALLEYS IN THE AFTERNOON...PUSHED WESTWARD BY THE EASTERLY WINDS AROUND THE UPPER HIGH. THE FIRST SIGNS OF COOLING AND LOWER HUMIDITIES ARRIVES NEXT TUESDAY AS WE COME MORE UNDER THE INFLUENCE OF A TROUGH OVER THE PACIFIC NORTHWEST. DRIER NW FLOW AND LOWER HEIGHTS WILL CONTINUE INTO WEDNESDAY...LEAVING ONLY SLIGHT CHANCES FOR PRECIPITATION IN THE MTNS. THE MODELS STILL WAVER ON THE TRACK AND INTENSITY OF TROPICAL STORM HENRIETTE WHICH HAS AN OUTSIDE CHANCE OF IMPACTING SOCAL LATER NEXT WEEK. BUT THE INCREDIBLE INCONSISTENCY OF THE LONG RANGE MODELS PRECLUDE ANY DEGREE OF FORECAST PRECISION WITH THIS FEATURE. WILL CONTINUE TO MONITOR. FORECAST WAS UPDATED TO RAISE MIN TEMPS IN MANY AREAS THE NEXT TWO NIGHTS...AND RAISE HIGH TEMPS A FEW DEGREES IN THE VALLEYS AND DESERTS. && .AVIATION... 010400Z...SHOWERS AND THUNDERSTORMS ENDED BY 02-03Z OVER THE AREA WITH SOME DEBRIS CLOUDS LINGERING EARLY THIS EVE. A MOIST UNSTABLE AIRMASS WILL KEEP FAVORABLE CONDITIONS FOR SHOWERS AND THUNDERSTORMS THRU SATURDAY. ANY WEAK DISTURBANCE LATE TONIGHT OR SAT MORN COULD TRIGGER ISOLATED CELLS...OTHERWISE THE MOST FAVORABLE CONDITIONS WILL OCCUR DURING MAX DAYTIME HEATING FROM 19Z-02Z SAT. EXPECT SCATTERED SHOWERS/TSTMS WITH LOCALLY HEAVY RAIN...POSSIBLE HAIL AND GUSTY WINDS. BASES AROUND 6000 FT WITH TOPS TO FL400 OR HIGHER AT TIMES. SOME STORMS COULD ONCE AGAIN MOVE INTO THE INLAND VALLEYS. NEAR THE COAST THE MARINE LAYER WILL REMAIN SHALLOW WITH LITTLE OR NO STRATUS. LOW CLOUDS IF ANY WILL BE PATCHY AND LIMITED TO NEAR THE IMMEDIATE COAST...WITH LOCAL 3-5SM VISIBILITY POSSIBLE FROM 11-16Z SAT. BASES APPROX 700 FT MSL. ABOVE NORMAL TEMPERATURES WILL HAVE SOME EFFECTS ON DENSITY ALTITUDE WITH SAT AFTERNOON READINGS AS HIGH AS 42 C AT KONT...46 C AT KPSP. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...EXCESSIVE HEAT WARNING SATURDAY FOR THE INLAND VALLEYS AND ORANGE COUNTY. PZ...NONE. && PUBLIC...MOEDE AVIATION/MARINE...LAVIS NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 31, 8:05 PM PDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 805 PM PDT FRI AUG 31 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-011200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 805 PM PDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY HOT...HUMID WEATHER WILL CONTINUE THROUGH MONDAY. AN EXCESSIVE HEAT WARNING FOR THE INLAND VALLEYS AND FOR FAR INLAND PORTIONS OF ORANGE COUNTY SATURDAY. SEE LAXNPWSGX FOR DETAILS. AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE IN THE MOUNTAINS AND DESERTS. A FEW STORMS MAY REACH THE INLAND VALLEYS. THE FLASH FLOOD POTENTIAL IS MODERATE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION MAY BE NEEDED EACH DAY THROUGH MONDAY. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:16 PM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 22 hr |
| Sep 1, 10:15 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 8 hr |
| Sep 1, 12:52 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 4 hr |
| Sep 1, 1:18 PM PDT | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Sep 1, 1:27 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 63 min |
| Sep 1, 2:45 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 60 min |
| Sep 1, 3:07 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
Nearby
Excessive Heat Warnings in California, 2007Every excessive heat warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.